For those who care for someone with Parkinson's disease
[Forum] [Home] [Help] [Search] [Register] [Login] [Books] [Commentary] [Contact] [Donate]
You are not logged in


Topic Hyper sexuality Go to previous topic Go to next topic Go to higher level

By Liliana On 2013.01.07 16:37
My fiancÚ was diagnosed with Parkinson's in January 2012, which came as a shock to us both. He is only 43. He was suffering with cronic fatigue, hand tremble, muscle rigidity and had developed a limp. He's been on medication for almost a year now and his symptoms are radically improved which is such a relief to him. We chuckled about some of the the side effect of the drugs, especially cross dressing, gambling and hyper sexuality. Well I'm not laughing now as I have just discovered that he has been visiting a dungeon and has become obsessed with being a sub to a mistress. I read his emails. He has always been open to me about his fantasies and we have shared a few of these together...as his partner It's natural to be expressive together, but I was devastated when I discovered that he has pushed the boundary and actually engaged with other women. He met them on a dating site and I saw his discussions about what he has done in a dungeon. Shocking. He has assured me that he has stopped, so I won't leave him....but I am so worried that he won't be able to because of the drugs. If anyone else has had problems like this I am desperate for some advice and help.

By LOHENGR1N On 2013.01.07 19:15
Liliana, I have no experience personally with these problems. However I have not ever been on some of the medications which have these VERY SERIOUS side effects. It is however doubtful if he will be able to stop while on the medication or without help from his doctor. Many of these medications CANNOT be stopped cold turkey or just quit as it may result in DEATH. The best advice I can give is tell His Doctor immediately so a regime can be set up to withdraw the medication under the Doctors supervision. It is so important to let the medical field know of these events, so hopefully these medications will be withdrawn from the market place and the many, many shattered lives and relationships left in their wake stops. Those side-effects were mentioned because they do and will appear many cases and are nothing to be lightly brushed aside as their ramifications are devastating. Again it is very important to let His doctor know what is going on. Good luck, take care and hang in there.

as a p.s. You might want to post this on the discussion forum threads as there are some there who have had to deal with problems from medication and sexuality who post on there. I will be seen quicker.

By Liliana On 2013.01.08 04:20
Thank you for your advice, I have posted on discussion forum threads. I am going to try and hang on to the person I love so much and hope that we can work through this, personally I would have preferred that he tried natural remedies and therapys but he is much more of a conventional person that me. I don't think he will give up the drugs though, but yes he needs to be honest with the doctor, to himself and to me

By Lynnie2 On 2013.06.23 13:10
It seems to me he should definitely be taken off that medication. If he takes Sinemet instead, there aren't those side affects.
Good Luck and I hope you get some help soon.

By Lovehim On 2014.01.20 10:05
What medicine is he taking? My husband was recently diagnosed, and the Neuro is trying to find the best combo of meds for him. I want to be sure to look out for possible side-effects so so we can address them early.

By parkinit On 2014.02.08 23:20
It is the dopamine agonists that cause these problems and Al is correct, he won't stop. The drugs make some PWP have addictive behaviors that even though they tell you they will stop, they can't. Dopamine agonists are: Mirapex, Requip, and Neupro

By Lynnie2 On 2014.03.29 14:04
to lovehim:
My husband goes to a Motion Disorder Specialist and almost from the beginning he was put on just Sinemet or Carbidopa & levodopa 100mg/25mg.
He has no side affects. I don't know why others are put on so much medication especially if there are the kind of side affects that are mentioned. They started him out slowly with Sinemet and now he takes 2 four times a day. The doctor doesn't want to increase them because if he does it now, then when he needs it more in the future, they won't help as much.
His progression is stable now.

By cholling On 2014.08.27 14:50
My husband is having hallucinations at night. He thinks I am hiding something from him. He also is very Hyper-sexual which is driving me crazy. We think it is the Amantadine that he is on. His Dr. said to go off of it but did not tell us how to get off the meds. My husband tried to go off it cold turkey and after 2 days he went right back on. He just could not function. Have any of you gotten any advice as to what meds he could switch to so he can function? Luckily he is still able to work 1/2 days. Mornings are best for him. Thanks for any help you can offer.

By LOHENGR1N On 2014.08.28 19:16
Cholling, hi and welcome, many of our medicines are addictive and likened to trying to kick cocaine or heroin. Other classes of our medication need to be titrated down as quitting cold turkey could result in cardiac arrest and death. Ask the doctor for instructions or his pharmacist on how to withdraw from the medications. Sorry I didn't notice your post on here until now or I would have responded sooner. BTW, welcome to the forum

By mylove On 2014.08.29 10:02
Welcome! Best to bring this question to the main board. It will get more response over there. Somehow this thread was misfiled....this board is just for non-PD stuff.

Jim, can you move this one?

By jsmitch On 2014.09.01 11:02
Post moved!

Jim

By carman96 On 2014.09.01 11:57
First of all, I am sorry for those that have these terrible side effects, and that have ruined relationships.
However, I don't agree they should be taken off the market. My husband has been on Mirapex for awhile and it really helps his mobility. When he was first on it he gambled a bit but not to excess and not as anymore. As far as the sex goes, he's still wants it as much as ever. Not that everything works as well as it once did, but that's another story. Luckily he's never been interested in computers or he would probably look at porn.
I think that doctors should be very careful and monitor the patient for these side effects. Unfortunately many of them don't explain the side effects of any drug very well. Best to ask a pharmacist.
Make sure you are allowed to speak with you PWP s doctor and tell them immediately if you notice these things.

By jcoff012 On 2014.09.01 13:26
Welcome to the Forum. My husband was dx almost six years ago and was put on Amantadine, which didn't seem to do anything, so he stopped taking it. Two years ago, a doctor put him on Requip, and the dosage has been upped since. He also takes Sinemet now and a med for anxiety. He doesn't seem to have any ill effects from the Requip, but, as I stated in another post, he has just lately had outbursts of anger.

Luckily, my husband is highly functioning, so we discuss a lot of the side effects and deal wlith them. So far. In the future? Who knows.

I am sorry if you are having a difficult time. I agree that his doctors should be aware of any problems with his meds. I am going to bring up the severe nausea that the increase in Sinemet is causing him in the morning when we go to see his nuerologist at the end of September. I would suggest you do the same. Good luck! Jane


© 2003-2016 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you